Alert archive / Tennessee / High Wind Warnings in 2008
High Wind Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this high wind warning at Feb 16, 2008, 9:10 PM EST for 5 counties in Tennessee. It took effect at Feb 17, 2008, 4:00 AM EST. It was in force for 19 hr. 8 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 16, 2008, 9:10 PM EST (02:10 UTC)
- In effect from
- Feb 17, 2008, 4:00 AM EST
- Expired
- Feb 17, 2008, 11:00 PM EST
- In force
- 19 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Cocke County, TN, Greene County, TN, Monroe County, TN, Sevier County, TN
The radar
The Knoxville radar (KMRX), 42 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 7:00 AM EST | NON-TSTM WND DMG | 3 Ne Camp Creek, TN | SEVERAL TREES DOWN NEAR GREYSTONE...REPORTED BY DISPATCH. |
| Feb 17, 7:00 AM EST | NON-TSTM WND DMG | Cades Cove, TN | NUMEROUS TREES DOWN IN THE MORNING...WHICH CLOSED THE CADES COVE LOOP ROAD FOR MOST OF THE DAY. |
| Feb 17, 7:00 AM EST | NON-TSTM WND DMG | Tellico Plains, TN | SEVERAL TREES DOWN AROUND THE FOOTHILLS BETWEEN 6 AND 8 AM...REPORTED BY DISPATCH. |
| Feb 17, 8:00 AM EST | NON-TSTM WND DMG | 2 Sw Gatlinburg, TN | SEVERAL TREES DOWN IN THE PARK HEADQUARTERS AREA..WHICH CLOSED ROADS FOR A FEW HOURS. |
| Feb 17, 8:00 AM EST | NON-TSTM WND DMG | 5 Se Maryville, TN | SEVERAL TREES DOWN ACROSS THE FOOTHILLS PARKWAY... STARTING THIS MORNING BUT CONTINUING THROUGHOUT THE DAY. |
| Feb 17, 9:44 AM EST | NON-TSTM WND DMG | Coker Creek, TN | WIND GUSTS UP TO 58 MPH REPORTED AT RAWS OBSERVATION SITE. |
| Feb 17, 11:00 AM EST | NON-TSTM WND DMG | 3 W Gatlinburg, TN | WIND GUSTS UP TO 90 MPH RECORDED AT COVE MOUNTAIN FIRE TOWER. |
| Feb 17, 2:00 PM EST | NON-TSTM WND DMG | Wildwood, TN | TWO TREES DOWN IN THE WILDWOOD AREA...REPORTED BY DISPATCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 170210 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 910 PM EST SAT FEB 16 2008 ...HIGH WINDS POSSIBLE IN THE FOOTHILLS LATE TONIGHT AND SUNDAY... .A STRENGTHENING LOW PRESSURE SYSTEM OVER THE ARKLATEX REGION... COMBINED WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL PRODUCE STRONG WINDS ACROSS THE MOUNTAINS LATE TONIGHT INTO SUNDAY. IN ADDITION...MOUNTAIN WAVES WILL BE POSSIBLE BEGINNING AROUND SUNRISE ON SUNDAY MORNING...WHICH COULD RESULT IN STRONGER SOUTHEASTERLY WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH. TNZ041-043-072-074-087-171015- /O.NEW.KMRX.HW.W.0006.080217T0900Z-080217T2100Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 910 PM EST SAT FEB 16 2008 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OVERNIGHT... WITH SUSTAINED WINDS BETWEEN 35 AND 45 MPH BY SUNRISE...WITH HIGHER GUSTS UP TO 60 MPH. IN ADDITION...STRONGER SOUTHEASTERLY WINDS COULD DEVELOP IN THE FOOTHILLS AFTER SUNRISE ON SUNDAY MORNING...WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ018-045-047-102-171015- /O.NEW.KMRX.WI.Y.0010.080217T0900Z-080217T2100Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 910 PM EST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS OVERNIGHT... WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH BY SUNRISE...WITH HIGHER GUSTS UP TO 50 MPH. IN ADDITION...THESE STRONG SOUTHEASTERLY WINDS COULD ALSO AFFECT THE FOOTHILLS AFTER SUNRISE ON SUNDAY MORNING. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
4 follow-up statements
000 WWUS74 KMRX 170757 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 257 AM EST SUN FEB 17 2008 ...WINDY CONDITIONS ACROSS THE REGION TODAY AND THIS EVENING... .A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI... COMBINED WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL PRODUCE STRONG WINDS ACROSS THE TENNESSEE VALLEY AND ESPECIALLY THE EAST SIDE OF THE SOUTHERN APPALACHIANS TODAY. IN ADDITION...MOUNTAIN WAVES WILL BE POSSIBLE WHICH COULD RESULT IN STRONGER SOUTHEASTERLY WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH. TNZ041-043-072-074-087-171600- /O.EXT.KMRX.HW.W.0006.080217T0900Z-080218T0000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 257 AM EST SUN FEB 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS TODAY... WITH SUSTAINED WINDS BETWEEN 35 AND 45 MPH... WITH HIGHER GUSTS UP TO 60 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>101-VAZ001-002-005-006-008-171600- /O.NEW.KMRX.LW.Y.0005.080217T1700Z-080218T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 257 AM EST SUN FEB 17 2008 /157 AM CST SUN FEB 17 2008/ ...LAKE WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING. SOUTHERLY WINDS WILL STRENGTHEN TODAY WITH SUSTAINED WINDS BETWEEN 20 AND 30 MPH. GUSTS UP TO 40 MPH. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$ TNZ018-045-047-102-171600- /O.EXT.KMRX.WI.Y.0010.080217T0900Z-080218T0000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 257 AM EST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS EVENING. SOUTHEAST WINDS WILL STRENGTHEN ACROSS THE MOUNTAINS TODAY... WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH BY SUNRISE...WITH HIGHER GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 171511 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1011 AM EST SUN FEB 17 2008 ...WINDY CONDITIONS ACROSS THE REGION TODAY AND THIS EVENING... .A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI...COMBINED WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL PRODUCE STRONG WINDS ACROSS THE TENNESSEE VALLEY AND ESPECIALLY THE EAST SIDE OF THE SOUTHERN APPALACHIANS TODAY. IN ADDITION... MOUNTAIN WAVES WILL BE POSSIBLE WHICH COULD RESULT IN STRONGER SOUTHEASTERLY WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH. TNZ041-043-072-074-087-180000- /O.CON.KMRX.HW.W.0006.000000T0000Z-080218T0000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 1011 AM EST SUN FEB 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS TODAY...WITH SUSTAINED WINDS BETWEEN 20 AND 40 MPH...WITH HIGHER GUSTS UP TO 65 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ018-045-047-102-180000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-080218T0000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 1011 AM EST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS TODAY...WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH...WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>101-VAZ001-002-005-006-008-180000- /O.CON.KMRX.LW.Y.0005.080217T1700Z-080218T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1011 AM EST SUN FEB 17 2008 /911 AM CST SUN FEB 17 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. SOUTHERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED AT TIMES TODAY...WITH HIGHER GUSTS TO NEAR 40 MPH POSSIBLE. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
000 WWUS74 KMRX 172006 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 306 PM EST SUN FEB 17 2008 ...WINDY CONDITIONS ACROSS THE REGION TODAY AND THIS EVENING... .A STRENGTHENING LOW PRESSURE SYSTEM OVER MISSOURI...COMBINED WITH A STRONG AREA OF HIGH PRESSURE OVER THE NORTHEAST... WILL CONTINUE TO PRODUCE STRONG WINDS ACROSS THE TENNESSEE VALLEY AND ESPECIALLY THE EAST SIDE OF THE SOUTHERN APPALACHIANS THIS AFTERNOON AND EARLY EVENING. IN ADDITION... MOUNTAIN WAVES WILL BE POSSIBLE WHICH COULD RESULT IN STRONGER SOUTHEASTERLY WINDS IN THE FOOTHILLS WITH WIND GUSTS POSSIBLY IN EXCESS OF 60 MPH. TNZ041-043-072-074-087-180000- /O.CON.KMRX.HW.W.0006.000000T0000Z-080218T0000Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 306 PM EST SUN FEB 17 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS TODAY...WITH SUSTAINED WINDS BETWEEN 20 AND 40 MPH... WITH HIGHER GUSTS UP TO 65 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ018-045-047-102-180000- /O.CON.KMRX.WI.Y.0010.000000T0000Z-080218T0000Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 306 PM EST SUN FEB 17 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE ACROSS THE MOUNTAINS TODAY...WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH... WITH HIGHER GUSTS UP TO 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>101-VAZ001-002-005-006-008-180000- /O.CON.KMRX.LW.Y.0005.000000T0000Z-080218T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 306 PM EST SUN FEB 17 2008 /206 PM CST SUN FEB 17 2008/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING. SOUTHERLY WINDS OF 15 TO 30 MPH CAN BE EXPECTED AT TIMES TODAY... WITH HIGHER GUSTS TO NEAR 40 MPH POSSIBLE. A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 26 TO 30 MPH AT TIMES. THIS WILL CAUSE A ROUGH CHOP ON AREA LAKES. BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE CONDITIONS. $$
000 WWUS74 KMRX 172357 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 657 PM EST SUN FEB 17 2008 ...WINDY CONDITIONS ACROSS THE MOUNTAINS THIS EVENING... .A STRONG LOW PRESSURE SYSTEM OVER THE GREAT LAKES REGION WILL CONTINUE TO PRODUCE STRONG GUSTY WINDS THIS EVENING ACROSS THE SOUTHERN APPALACHIAN MOUNTAINS. THESE WINDS SHOULD GRADUALLY DIMINISH LATER THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086- 098>101-VAZ001-002-005-006-008-180100- /O.CAN.KMRX.LW.Y.0005.000000T0000Z-080218T0000Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-NORTHWEST COCKE- NORTHWEST GREENE-WASHINGTON TN-NORTHWEST CARTER-ROANE-LOUDON-KNOX- JEFFERSON-NW BLOUNT-NORTH SEVIER-SEQUATCHIE-BLEDSOE-RHEA-MEIGS- MCMINN-NORTHWEST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...WARTBURG...CLINTON...OAK RIDGE...MAYNARDVILLE... RUTLEDGE...MORRISTOWN...NEWPORT...GREENEVILLE...JOHNSON CITY... ELIZABETHTON...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...SEVIERVILLE...DUNLAP...PIKEVILLE...DAYTON...DECATUR... ATHENS...MADISONVILLE...JASPER...CHATTANOOGA...CLEVELAND... BENTON...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 657 PM EST SUN FEB 17 2008 /557 PM CST SUN FEB 17 2008/ ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA...AND SHOULD REMAIN BELOW ADVISORY CRITERIA FOR THE REST OF THE NIGHT. $$ TNZ041-043-072-074-087-180400- /O.EXT.KMRX.HW.W.0006.000000T0000Z-080218T0400Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG...COKER CREEK 657 PM EST SUN FEB 17 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS THIS EVENING...WITH SUSTAINED WINDS BETWEEN 30 AND 40 MPH AND HIGHER GUSTS IN EXCESS OF 60 MPH POSSIBLE...MAINLY ABOVE 2500 FEET. THESE WINDS SHOULD GRADUALLY DIMINISH LATER THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ018-045-047-102-180400- /O.EXT.KMRX.WI.Y.0010.000000T0000Z-080218T0400Z/ JOHNSON-UNICOI-SOUTHEAST CARTER-EAST POLK- INCLUDING THE CITIES OF...MOUNTAIN CITY...ERWIN...ROAN MOUNTAIN... DUCKTOWN 657 PM EST SUN FEB 17 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. STRONG SOUTHERLY WINDS WILL CONTINUE ACROSS THE MOUNTAINS THIS EVENING...WITH SUSTAINED WINDS BETWEEN 25 AND 35 MPH AND HIGHER GUSTS UP TO 50 MPH POSSIBLE...MAINLY ABOVE 2500 FEET. THESE WINDS SHOULD GRADUALLY DIMINISH LATER THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ DMG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Feb 16, 8:50 PM EST, 20 minutes earlier.
Area forecast discussion, Feb 16, 8:50 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
850 PM EST SAT FEB 16 2008
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A LOW PRESSURE SYSTEM STRENGTHENING
OVER THE ARKLATEX REGION...WITH A WARM FRONT EXTENDING EASTWARD FROM
THIS LOW TO NEAR DYERSBURG IN WEST TN...AND THEN SOUTHEAST TO NEAR
HUNTSVILLE IN NORTHERN AL. LOCAL RADARS REVEAL SOME LIGHT SHOWERS
OVER NORTHERN AL IN ASSOCIATION WITH THIS WARM FRONT...BUT A DRY
BOUNDARY LAYER OVER THE FORECAST AREA SHOULD MAKE IT DIFFICULT FOR
MUCH OF THIS RAIN TO REACH THE GROUND TONIGHT AS IT MOVES NORTHEAST.
THUS...DONT EXPECT MUCH RAIN OVERNIGHT...BUT WILL KEEP SLIGHT
CHANCE POPS IN THE FORECAST TO MESH WITH SURROUNDING OFFICES.
THE MAIN FORECAST CONCERN FOR TONIGHT INVOLVES THE POSSIBILITY OF
MOUNTAIN WAVES AND THEIR RESULTING HIGH WINDS IN THE FOOTHILLS FOR
TOMORROW MORNING. MODELS INDICATE THAT A SOUTH-SOUTHEASTERLY WIND
FLOW WILL DEVELOP IN THE BOUNDARY LAYER OVERNIGHT...WITH A BOUNDARY-
LAYER INVERSION EXTENDING ABOVE THE MOUNTAIN RIDGES. ALTHOUGH THE
MODELS ARE NOT IN EXACT AGREEMENT WITH HOW PERPENDICULAR THE WIND
FLOW WILL BE TO THE APPALACHIAN MOUNTAIN RANGE...IT APPEARS THAT A
STRONG 850 MB JET IN EXCESS OF 70 KT IS PROGGED BY BOTH THE GFS AND
NAM MODELS TO MOVE ACROSS MIDDLE TN INTO THE OHIO RIVER VALLEY
DURING THE MORNING HOURS AFTER SUNRISE. ALSO...NAM12 MODEL CROSS-
SECTIONS ORIENTED ACROSS THE MOUNTAINS REVEAL STRONG DOWNWARD
VERTICAL VELOCITIES OVER THE FOOTHILLS BEGINNING AROUND SUNRISE AND
CONTINUING FOR MOST OF THE DAY. THUS...THINK THAT CONDITIONS APPEAR
TO BE CONDUCIVE FOR MOUNTAIN WAVE DEVELOPMENT IN THE FOOTHILLS FOR
TOMORROW MORNING AFTER SUNRISE...RESULTING IN THE POTENTIAL FOR
EXTREMELY HIGH WINDS IN THE FOOTHILLS. WITH THIS IN MIND...WILL PLAN
TO ISSUE A HIGH WIND WARNING FOR THE SMOKY MOUNTAIN ZONES AND A WIND
ADVISORY FOR THE REST OF THE MOUNTAIN ZONES...AND WILL MENTION THE
POSSIBILITY OF THE STRONGEST WINDS AFFECTING THE FOOTHILLS TOMORROW
MORNING (DUE TO MOUNTAIN WAVES).
AS FOR TEMPS...SOME DOWNSLOPE WARMING MAY BE POSSIBLE IN THE CENTRAL
AND NORTHERN VALLEYS LATER TONIGHT AS WINDS BECOME SOUTHEASTERLY
AFTER MIDNIGHT. HOWEVER...THINK THAT MOST OF THIS FOEHN WARMING WILL
TAKE PLACE AFTER SUNRISE TOMORROW AS SOUTHEASTERLY WINDS STRENGTHEN
IN THE VALLEYS. WILL PLAN TO RAISE MINS A LITTLE FOR TONIGHT IN THE
CENTRAL AND NORTHERN VALLEYS DUE TO THE POSSIBILITY OF THIS
DOWNSLOPE WARMING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 50 64 42 51 29 / 20 90 50 20 10
KNOXVILLE AIRPORT, TN 51 68 43 48 27 / 20 90 60 20 20
OAK RIDGE, TN 48 63 41 49 27 / 20 90 60 20 20
TRI CITIES AIRPORT, TN 44 64 39 49 24 / 20 90 80 30 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY FROM 4 AM TO 4 PM EST SUNDAY FOR THE FOLLOWING
ZONES: EAST POLK...JOHNSON...SOUTHEAST CARTER...UNICOI.
HIGH WIND WARNING FROM 4 AM TO 4 PM EST SUNDAY FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST GREENE...SOUTHEAST
MONROE.
VA...NONE.
&&
DMGHazardous weather outlook, Feb 16, 5:30 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EST SAT FEB 16 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-171100- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 530 AM EST SAT FEB 16 2008 /430 AM CST SAT FEB 16 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A COLD FRONT MOVING THROUGH THE SOUTHERN APPALACHIAN REGION ON SUNDAY WILL GENERATE STRONG...GUSTY WINDS OVER THE AREA...ESPECIALLY ACROSS HIGHER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 9:10 PM EST | Wind Advisory | MRX | Carter, Johnson, Polk, Unicoi | 26 hr |
| Feb 17, 2:57 AM EST | Lake Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 25 more | 16 hr |
Nearby
High Wind Warnings in Tennessee, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.